| Model Number |
2700TFX |
| Medical Device Problem Codes |
Gradient Increase (1270); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Chest Pain (1776); Dyspnea (1816); Dizziness (2194); Insufficient Information (4580)
| Date of Event |
04/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: surgical/percutaneous intervention is indicated or performed, or harm occurred due to the device, or there is a device malfunction that could cause or contribute to a serious injury.This event is considered a serious injury.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
Through implant patient registry it was learned that a 23mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 1 month due to unknown reason.The explanted valve was replaced with a 21mm 11500a valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
Event or Problem Description
Through implant patient registry it was learned that a 23mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 1 month due to stenosis.The patient presented with shortness of breath, chest pain and dizziness.The explanted valve was replaced with a 21mm 11500a valve.The patient was discharged on pod #4.
Additional Manufacturer Narrative
Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including coronary artery disease (cad) and diabetes mellitus (dm).The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.